MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PIN,PASSING,2.4MM TROCAR 17; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. PIN,PASSING,2.4MM TROCAR 17; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 7207220
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/10/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the pin passing 2.4mm trocar 17 dropped metal shreds after being passed through the tibia, the traces were removed with the shaver.A second passing pin was used and it also dropped metal shreds when it was passed through the tibia and the femur.No significant delay or patient injury reported.
 
Additional Manufacturer Narrative
The pin has attained damage.It is bowed, bent and broken.The missing portion was not returned.Visual inspection shows that the pin is scoring and skiving on the surface in several locations along the length of the pin.There are dings and chips on the tip of the complete pin.Contact with other instruments or devices have occurred.These symptoms indicate that the pin was used in a challenging manner which produced the shedding.It has been stressed indicating pressure contributed.Per ifu: ¿as with any surgical instrument, careful attention should be made to assure that excessive force is not placed on the instrument.Excessive forces applied to the instrument can result in failure¿.No root cause related to the manufacture of the device can be established.

Brand Name
PIN,PASSING,2.4MM TROCAR 17
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key6958924
Report Number1219602-2017-01309
Device Sequence Number11065063
Product Code LXH
UDI-Device Identifier03596010375315
UDI-Public(01)03596010375315(17)220629(10)50672165
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2022
Device Model Number7207220
Device Catalogue Number7207220
Device Lot Number50672165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2017
Initial Date Received by Manufacturer 10/12/2017
Supplement Date Received by Manufacturer12/05/2017
Initial Report FDA Received Date10/18/2017
Supplement Report FDA Received Date12/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age13 YR
Patient Weight43